?

Log in

No account? Create an account

Previous Entry | Next Entry

Just When I Thought It Was Going Well...

I should have known it was too good to be true...

I woke up this morning with terrible diarrhea and all, and it has continued most of the day. I haven't been able to go far from a washroom and all, and to be honest, I'm not having fun at all right now! :( The gaseousness is a bit better, but the nausea and cramps in my lower belly are back again.

I'm starting to wonder if the Metaformin is not the drug for me, although to be honest, everyone has said that I need to hang in there a bit longer with it.

Just a bad, bad day overall... I hope the Senators do better than this tonight against the Penguins. Will enjoy the game, as long as I don't have to spend most of it in the bathroom!

Anyway, I'm heading out to Scotiabank Place to see the game. Kathy, SteveB, and Ellie are meeting me for dinner at the hockey complex, and I am really looking forward to this after the kind of day I've had, but still I feel like, well...the Mood indicator says it all, doesn't it?

Comments

( 6 comments — Leave a comment )
w00hoo
Apr. 11th, 2007 11:29 pm (UTC)
Looks like it was worthwhile me searching out a new avatar to deal with the bad week all my friends are having... :-/

I hope you managed to watch all the hockey and it was great, and that the meds settle down quickly.
jkahane
Apr. 12th, 2007 02:45 pm (UTC)
Hullo, w00hoo,

Yeah, that new avatar pretty much sums things up about how I'm feeling. :(

I managed to catch the entire hockey game at Scotiabank Place, where the Senators beat the Penguins 6-3 in a game that wasn't as close as the score indicates it was. In the meantime, just still dealing with the nausea, the gas, and stuff...not comfortable at the moment, but not feeling too bad.
crispboxery
Apr. 13th, 2007 05:20 am (UTC)
Hey, JohnK.... Better known as Pufnstuff here.
I was on metformin for a long time... I can tell you that in most cases the diarrhea subsides after a while... tho in my case it did crop up around once a month thereafter. The best thing you can do is be patient til your bod acclimates to it, and then keep a supply of immodium on hand. ^_^
In any case, be grateful... the emds I',m currently taking for ESRD give me diarrhea pretty much constantly... and I can't look forward to it going away!
-Peace.
jkahane
Apr. 13th, 2007 02:52 pm (UTC)
Hullo, Puf,

I'm trying to be patient with the Metformin, but to be honest, it takes away from the enjoyment of life and I find I'm not enjoying eating meals and the like these days. That and some of the social embarrassment from the gaseousness and all. :( Like you said, gotta be patient and see how this works out...it's only been a bit more than a week now since I started the Met, and some folks have told me that it takes about a month to adjust. *sigh*

As for your own condition, well, when you put it that way, my condolences.

Keep the faith. And good luck in your own journey here. :)
crispboxery
Apr. 13th, 2007 04:06 pm (UTC)
Metformin suks...
It does, I know it does, and I have nothing but sympathy for anyone who is forced to take a med to survive. I actually avoided a lot of the unpleasant social consequences by simple dint of becoming a hermit for two years or so after my wife and I split... but I surely don't reccomend that for everyone. I just want to say that it *will* get better (unless you're intolerant of it), and after it does, it will be loads better for you than other possible medications you might otherwise have been required to take.

Others, for example, might cause weight gain, nausea, blood pressure issues, etc etc.
jkahane
Apr. 14th, 2007 01:52 pm (UTC)
Re: Metformin suks...
Hullo, Puf,

True, a lot of the other drugs cause side effects that are worse, especially the weight gain (in my case) and the blood pressure issues, both of which are concerns (although my bp is pretty good). One of the reasons I hope that my body can take/tolerate the metformin.

On the subject of being a hermit and all, I really have wanted to crawl into a shell for a few days here and there since taking the drug, since I feel socially embarrassing about a couple of the side effects, notably the gassy nature of my bowels and stomach, but what can you do? - other than to go on functioning and doing the day-to-day thing, of course. :)
( 6 comments — Leave a comment )

Profile

jkahane
John Kahane

Latest Month

January 2023
S M T W T F S
1234567
891011121314
15161718192021
22232425262728
293031    

Tags

Comments

Powered by LiveJournal.com
Designed by chasethestars